Thunderstorm Wind, Knox
- When
- September 16, 8:25 PM CST
- Where
- Knox County, 3 mi NW of Knox City
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.451, -99.857
A line of thunderstorms moved south and southeast through southern Knox county. A wind gust to 70 mph was reported near Knox City, with no damage reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of thunderstorms moved south and southeast through southern Knox county. A wind gust to 70 mph was reported near Knox City, with no damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 16, 7:54 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 854 PM CDT THU SEP 16 2010 .UPDATE... AREA OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS SW PORTIONS OF FA THIS EVENING... WHILE ACTIVITY ACROSS REST OF THE FA HAS DISSIPATED. HAVE ADJUSTED POPS/WX GRIDS TO SHOW THE CURRENT RADAR TRENDS. CURRENT TEMPERATURES IN NORTHERN PORTIONS OF FA ARE COOLER THAN FORECASTED SO HAVE LOWERED TEMPS. ALSO ADJUSTED HOURLY GRIDS AND SKY COVER TO SHOW CURRENT TRENDS. WILL SEND UPDATES SHORTLY. MAXWELL && .PREV DISCUSSION... /ISSUED 634 PM CDT THU SEP 16 2010/ AVIATION... ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE WESTERN HALF OF OKLAHOMA UNTIL 170400. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS. SURFACE WIND WILL INCREASE FROM THE SOUTH LATER FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 92 70 95 / 10 10 0 10 HOBART OK 69 93 69 94 / 20 10 0 0 WICHITA FALLS TX 71 94 72 96 / 20 10 0 10 GAGE OK 62 93 65 95 / 10 10 0 0 PONCA CITY OK 63 92 69 93 / 10 10 0 0 DURANT OK 70 95 72 95 / 10 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/09
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU SEP 16 2010
OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU SEP 16 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING.
DISCUSSION...
A COLD FRONT WILL PUSH INTO SOUTHERN OKLAHOMA AND FAR WESTERN NORTH
TEXAS THIS AFTERNOON AND EVENING. BY MID TO LATE
AFTERNOON...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE
FRONT. ALTHOUGH DEEP LAYER SHEAR WILL REMAIN RELATIVELY WEAK ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS...MODERATE TO HIGH INSTABILITY
WILL BE IN PLACE. THEREFORE...ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...BUT A FEW STRONG TO MARGINALLY SEVERE
STORMS MAY OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING. AREAS
ALONG AND SOUTH OF A HOBART TO ADA LINE WILL HAVE THE BEST
OPPORTUNITY FOR STORMS. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS FAR NORTHWEST OKLAHOMA THROUGH
THE MID AFTERNOON. ELEVATED INSTABILITY WILL BE SUFFICIENT FOR A FEW
STRONG STORMS WILL SMALL HAIL AND BRIEF HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
WARM AND DRY WEATHER IS EXPECTED FOR THE WEEKEND AND CONTINUING INTO
EARLY NEXT WEEK. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE
FORECAST TUESDAY NIGHT AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT THU SEP 16 2010 TXZ083-084-162345- HARDEMAN TX-FOARD TX- 619 PM CDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES. AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF COPPER BREAKS STATE PARK...MOVING NORTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... HOWEVER... A SEVERE THUNDERSTORM WAS LOCATED OVER COTTLE COUNTY... MOVING SOUTH AND COULD AFFECT FAR WESTERN PORTIONS OF FOARD COUNTY IF IT MAINTAINS ITS INTENSITY A WARNING MAY BE NEEDED FOR THIS STORM. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3430 9972 3410 9969 3404 10004 3429 9997 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT THU SEP 16 2010
OKZ046-170015-
CARTER OK-
642 PM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY.
AT 643 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RATLIFF
CITY...MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3432 9756 3443 9756 3450 9756 3451 9736
3430 9736
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT THU SEP 16 2010
OKZ005-011-170045-
WOODS OK-MAJOR OK-
702 PM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES.
AT 702 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
WAYNOKA...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WR
LAT...LON 3654 9853 3652 9853 3632 9865 3656 9896
3659 9896 3661 9899 3662 9899 3669 9898SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT THU SEP 16 2010
TXZ083>085-087-170045-
HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX-
704 PM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...KNOX AND
WILBARGER COUNTIES.
AT 704 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES SOUTHEAST OF MEDICINE MOUND TO 27 MILES SOUTHWEST OF
CROWELL...MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
WR
LAT...LON 3406 10007 3418 9997 3423 9947 3395 9920
3394 9925 3389 9969 3357 9999 3357 10000
3383 10001 3385 10007SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT THU SEP 16 2010
OKZ046-050-170115-
LOVE OK-CARTER OK-
735 PM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES.
AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GRAHAM...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
WR
LAT...LON 3400 9745 3430 9756 3434 9756 3438 9745
3441 9738 3437 9735 3409 9718SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 753 PM CDT THU SEP 16 2010 TXZ083-084-087-170145- HARDEMAN TX-FOARD TX-KNOX TX- 753 PM CDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX COUNTIES. AT 753 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM GOODLETT TO 7 MILES SOUTHWEST OF TRUSCOTT...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... WR LAT...LON 3430 9967 3363 9967 3361 9998 3441 9998
The Dyess AFB radar (KDYX), 116 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257195.